MAUDE Adverse Event Report: BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular

BLACKSWAN VASCULAR, INC. LAVA-18, 2 ML; Embolization Agent, Vascular
Model Number SLLES182
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No death or serious injury were reported due to the malfunction and it was confirmed that the patient outcome was successful using the second vial of lava.Though there was no death or serious injury in this event, a mdr has been filed due to the potential for death or serious injury due to the delay in procedure and/or should the event occur during a medical procedure.A review of production records show the batch was manufactured to approved specification and met quality assurance criteria.
 
Event or Problem Description
While removing air from the syringe filled with lava, the syringe plunger fell out and approximately 1 ml of lava was lost on the table.There was no patient contact and a procedural delay occurred while a new vial of lava/syringe kit was prepared.

Brand Name
LAVA-18, 2 ML
Common Device Name
Embolization Agent, Vascular
Manufacturer (Section D)
BLACKSWAN VASCULAR, INC.
300 unicorn park dr
2nd floor
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park dr, 2nd floor
woburn, MA 01801
MDR Report Key23097726
Report Number9710358-2025-00011
Device Sequence Number8766295
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)270623(10)10956
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES182
Device Lot Number10956
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown